I Have Iron Toxicity Symptoms – What Can I Do About It?
If you experience any iron toxicity symptoms then it is important for you to seek medical attention immediately. Knowing what these symptoms are can save your life, or the life of your child. Iron is needed for good health, fitness, and overall well-being, but too much can have devastating or even fatal consequences.
Iron overdose symptoms can include nausea and vomiting, dizziness, weakness, headaches, weight loss, fatigue, difficulty breathing and shortness of breath, and a grayish pallor in your skin. If you are experiencing any of these iron toxicity symptoms then you may need emergency medical treatment to stop the symptoms and prevent your condition from becoming more serious.
A healthy and varied diet is the best natural iron supplement that you can use, and often an overdose of this mineral is caused by taking supplements. Treatment for this condition is administered in the Emergency Room, and can consist of a number of different steps.
If you have too much iron in your system a doctor may start IV fluids, and give you a dose of Narcan to try and eliminate some of the excess iron in your system. Oxygen may also be provided if your vital signs are unstable, you are having difficulty breathing, or are showing any signs of shock.
Iron toxicity symptoms can be life threatening, and if the overdose is large then you may have your bowel irrigated. Desferal is a drug that may be given for iron overdose. Chelation is another treatment process used as well, and in this treatment chemicals and medications are used to bind with the iron, and eliminate it from your system.
Iron poisoning needs to be treated as soon as possible to prevent any permanent damage to your organs, and any life threatening complications. If you notice any iron toxicity symptoms do not delay seeing a physician. Proper treatment can reverse this poisoning, but if you delay the chances increase that you can suffer serious problems or even die from it.